Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Recurrent cold, cough infection and muscle pain. Had pneumonia. Immuno deficiency tests normal. SGPT and SGOT high

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
For the past 3 year low grade fever along with recurrent cold/cough infection 3-4 times in a month and tremendous whole body muscle pain/fatigue all the time.All started in 2010 with a cold which subsequently turned into pneumonia and had to be hospitalised. From then on low grade fever started, at first only occuring in afternoon. Later throughout the whole day along with tremendous muscle pain. All immunodeficiency tests like IGG/IGA/IGD/CRP etc. done , all are normal. CT scan, PET scan all normal except fatty liver, high SGPT/SGOT and high creatinine level in urine. Nowadays taking antibiotics whenever fever along with cough spikes( 3-4 times a month), along with anti allergic/asthmatic medicine. Totally impossible to maintain normal daily life, even if i walk 1 km i get ridden on bed from tremendous pain. Fever normally subsides at night and maintain cycle from next morning onwards occasionally spiking to 101F. Pls help..
Posted Thu, 4 Jul 2013 in Infections
Answered by Dr. Nsah Bernard 3 hours later

Thanks for posting on XXXXXXX

Well I have looked through your query carefully and it is interesting to know that most of your laboratory and imagery exams were all normal despite the presentation of your illness. What I would have love to have in addition to those tests is a complete blood count, ESR, HIV serology etc. If these are normal or you have elevated esinophiles (some type of white blood cells) it simply indicates allergy which confirms the other results showing elevated IgE and the fact that all your other results are normal and you are still presenting with recurrent cold (recurrent sinusitis), then my impression is that you are having chronic recurrent sinusitis or allergic rhinitis due to allergy. This can be treated (but only put under control given that you will constantly be exposed to a particular allergen or trigger which is usually very difficult to identify and control; given that they occur naturally such as cold, pollen dust etc).
Your treatment could consist of (if i was the one treating you) of steroid spray combined with antihistamines and analgesia such as acetaminophen or paracetamol for about 1-2 weeks and could also put you on antibiotics such as erythromycin for 10-15 days (after which i will have to abolish antibiotics completely). I could also give you oral steroid as they turn to improve symptoms of chronic sinusitis well.
If despite all the above measures you still have this, then it is best you see an ENT specialist who can do more extensive exams to locate the cause and maybe perform a surgery to correct any abnormalities such as nasal polyps which could be causing this.

hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Recurrent cold, cough infection and muscle pain. Had pneumonia. Immuno deficiency tests normal. SGPT and SGOT high 9 hours later
Thanks doc for your prompt response. I had been undergoing treatment just like you prescribed word by word for the past few months. I am taking steroid nasal spray(Azelastine+fluticasone prop.), anti allergic/histamine med, paracetamol sos and antibiotic course for 7-10 days when needed. But the problem is recurrent cough/cold/chest congestion happening and frequently have to be given antibiotics (like 4-5 courses in a 2-3 months) which is a great concern for my doctor. Also there is no explanation for tremendous body muscle pain and day long low grade fever (not the high spikes of cold infection). According to my ENT specialist my nasal septum is DNS with polypoidal mucous thickening. But he does not think that it is in a condition of surgical intervention. Moreover he clearly told me that it might cause recurrent cold infection but it has absolutely no relation with body pain or day long fever. Also my HIV serology/ tuberculosis/complete blood count /ESR all are normal(ESR slightly high all the time but doctor says its in the ok range). I am feeling comlpletely lost and becoming depressed and frustrated day by day. Please help me with your kind guidance. I just want to know what the hell is happening with me.....
Answered by Dr. Nsah Bernard 2 hours later

After reading through again your problem, it seems we are dealing with a complicate case of sinusitis which will require a lot of patience from both you and your treating doctor. Your body pain and low grade fever might still be related to the sinusitis but could also be as a result of other affections.
Now, the fact that all your laboratory tests are normal is really embarrassing as that does not even give a clue to suspect other diseases.
I believe you need to stop taking antibiotics.
Your doctor might need to take a sample of the mucus and analyze in the laboratory to try and identify causative organisms and maybe also determine the type of antibiotics that can treat the affection. Some viral causes of sinusitis may require antiviral therapy. You might also need to change environment as you might be living in an environment which has an allergen that is giving you allergic reactions.

Hope this helps
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor